Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 26, 2019, 4:36 AM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2019, 4:36 AM CDT (09:36 UTC)
- Expired
- Aug 26, 2019, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:30 AM CDT | FLASH FLOOD | Sargent, NE | US-HIGHWAY 183 IN AND AROUND SARGENT WAS UNDER WATER THIS MORNING ALONG WITH MANY OF THE STREETS IN SARGENT FLOODED FROM HEAVY RAINFALL. |
| Aug 26, 7:24 AM CDT | HEAVY RAIN 1.5 | 2 Se Anselmo, NE | HEAVY RAIN OVERNIGHT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
738 WGUS53 KLBF 260936 FFWLBF NEC009-041-115-261530- /O.NEW.KLBF.FF.W.0030.190826T0936Z-190826T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 436 AM CDT Mon Aug 26 2019 The National Weather Service in North Platte has issued a * Flash Flood Warning for... Southern Loup County in north central Nebraska... Northern Custer County in central Nebraska... Southeastern Blaine County in north central Nebraska... * Until 1030 AM CDT. * At 435 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Taylor, Sargent, Merna, Anselmo, Comstock, Victoria Springs, Lillian, Milburn, Round Valley, Walworth, Wescott, Pleasant Hill, Big Oak Canyon, Divide Hill and Gates. Additional rainfall amounts of one to two inches are possible in the warned area. This includes the following highways... Highway 183 between mile markers 103 and 127. Highway 2 between mile markers 252 and 270. Highway 92 between mile markers 256 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4147 10012 4181 9987 4183 9922 4147 9922 $$ CDC
2 follow-up statements
360 WGUS73 KLBF 261120 FFSLBF Flash Flood Statement National Weather Service North Platte NE 620 AM CDT Mon Aug 26 2019 NEC009-041-115-261530- /O.CON.KLBF.FF.W.0030.000000T0000Z-190826T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Loup NE-Custer NE-Blaine NE- 620 AM CDT Mon Aug 26 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR SOUTHERN LOUP...NORTHERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES... At 618 AM CDT, Doppler radar and automated rain gauges indicated that heavy rain has fallen over the area. Up to three inches of rain have already fallen. Flash flooding is already occurring. Some locations that will experience flooding include... Taylor, Sargent, Merna, Anselmo, Comstock, Victoria Springs, Lillian, Milburn, Round Valley, Walworth, Wescott, Pleasant Hill, Big Oak Canyon, Divide Hill and Gates. No additional rainfall is expected in the warned area. This includes the following highways... Highway 183 between mile markers 103 and 127. Highway 2 between mile markers 252 and 270. Highway 92 between mile markers 256 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 4147 10012 4181 9987 4183 9922 4147 9922 $$ CDC
231 WGUS73 KLBF 261529 FFSLBF Flash Flood Statement National Weather Service North Platte NE 1029 AM CDT Mon Aug 26 2019 NEC009-041-115-261536- /O.EXP.KLBF.FF.W.0030.000000T0000Z-190826T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Loup NE-Custer NE-Blaine NE- 1029 AM CDT Mon Aug 26 2019 ...THE FLASH FLOOD WARNING FOR SOUTHERN LOUP...NORTHERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES WILL EXPIRE AT 1030 AM CDT... Flood waters are beginning to recede. A Flood Advisory remains in effect until 115 PM CDT. Some county roads may still have water covering them. Please continue to heed any remaining road closures. LAT...LON 4147 10012 4181 9987 4183 9922 4147 9922 $$ Roberg
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:54 AM CDT, 42 minutes earlier.
Area forecast discussion, Aug 26, 3:54 AM CDT, 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 354 AM CDT Mon Aug 26 2019 .SHORT TERM...(Today through Tuesday) Issued at 353 AM CDT Mon Aug 26 2019 Timing tools suggest the thunderstorms underway across the Sandhills and north central Nebraska will exit this region by 17z. The forecast uses a blend of several models plus the model blend. Strong shear and residual elevated instability are fueling storms with small hail and an occasional storm with large hail. The temperature forecast uses the guidance blend which keeps temperatures very cool Tuesday; highs in the lower 70s. This is partially the result of midlevel frontogenesis forcing isolated showers and cloud cover. We also get a second reinforcing cold front sending h700mb temperatures into the low single digits Celsius. .LONG TERM...(Tuesday night through Sunday) Issued at 353 AM CDT Mon Aug 26 2019 There is little change in the extended forecast except that temperatures ahead of the very strong cold front forecast to move through Friday have warmed a bit. Highs in the lower to mid 80 are in place Wednesday and Thursday. The GFS indicates return moisture developing Thursday night to 1.25-1.40 inches of precipitable water. Winds aloft Friday are fairly strong at 25 to 35 kts suggesting shear and the potential for some strong thunderstorm activity. It is too early to make the call on severe thunderstorm potential. POPs for this rain event are on the low side with just 30 to 40 percent in place Thursday night and Friday. Upper level moisture from a tropical storm will be lifting through the Rockies and arriving in Nebraska Thursday night according to the GFS. This could produce more significant rainfall than indicated by the models. The rest of the forecast-Wednesday-Thursday and Saturday-Sunday are dry. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1223 AM CDT Mon Aug 26 2019 Ongoing convection and and low ceilings associated with a passing surface boundary will be the main concerns in the forecast period. Activity that moved through GRN will approach TIF around 0630z and be capable of strong winds and heavy rainfall. Strongest activity will remain south of VTN and north of LBF but can expect moderate rain and MVFR ceilings at VTN through sunrise with strong winds developing out of the north after storm passage. Will see IFR ceilings at LBF continue through sunrise before strong northerly winds develop behind the frontal boundary and help ceilings rise to MVFR and eventually VFR late in the period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jurgensen
Hazardous weather outlook, Aug 26, 3:47 AM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 AM CDT Mon Aug 26 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-270900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 AM CDT Mon Aug 26 2019 /247 AM MDT Mon Aug 26 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered rain and thunderstorms are likely across portions of the Sandhills into central Nebraska this morning. A few storms may be strong with hail and gusty winds the main concerns. Activity is expected to clear out shortly after midday. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Rain and thunderstorm chances return to the local area on Friday. Currently, the threat for severe weather remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 26, 2:51 AM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service North Platte NE 251 AM CDT Mon Aug 26 2019 NEZ025-026-260830- Thomas NE-Blaine NE- 251 AM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR BLAINE AND EASTERN THOMAS COUNTIES UNTIL 330 AM CDT... At 250 AM CDT, Doppler radar was tracking a strong thunderstorm near Thedford, moving east at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Brewster, Dunning, Halsey, Milburn Diversion Dam State Wildlife Management Area, Hawley Flats and Natwick. This includes the following highways... Highway 2 between mile markers 213 and 241. Highway 83 between mile markers 137 and 153. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 600 AM CDT for north central Nebraska. LAT...LON 4182 10056 4204 10057 4206 9973 4175 9974 TIME...MOT...LOC 0750Z 272DEG 37KT 4195 10048 CDC
Special weather statement, Aug 26, 2:53 AM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service North Platte NE 153 AM MDT Mon Aug 26 2019 NEZ024-094-260830- Hooker NE-Western Cherry NE- 153 AM MDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTH CENTRAL HOOKER COUNTIES UNTIL 230 AM MDT... At 152 AM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles west of Medicine Lake to 23 miles north of Ashby. Movement was southeast at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Medicine Lake, Speckel Meir Lake, Round Lake, Hire, Indian Hill, Whitman Road crossing the North Branch of the Middle Loup River, Sevenmile Hill and Survey Valley Road. This includes the following highways... Highway 2 between mile markers 172 and 176. Highway 61 between mile markers 176 and 207. Highway 97 between mile markers 87 and 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 500 AM MDT for north central and west central Nebraska. LAT...LON 4252 10090 4200 10122 4231 10191 4282 10164 TIME...MOT...LOC 0752Z 304DEG 35KT 4273 10162 4235 10182 CDC
Special weather statement, Aug 26, 3:25 AM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service North Platte NE 325 AM CDT Mon Aug 26 2019 NEZ005-024-025-036-037-094-260915- Eastern Cherry NE-Hooker NE-McPherson NE-Western Cherry NE-Thomas NE- Logan NE- 325 AM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...SOUTHEASTERN HOOKER...NORTHWESTERN LOGAN...NORTHEASTERN MCPHERSON AND THOMAS COUNTIES UNTIL 415 AM CDT/315 AM MDT/... At 324 AM CDT/224 AM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northeast of Seneca to 15 miles northwest of Tryon. Movement was east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Thedford, Seneca, Highway 83 crossing The Dismal River, Norway, Highway 97 crossing the Dismal River, Natwick and Shimmons Lake. This includes the following highways... Highway 2 between mile markers 194 and 221. Highway 97 between mile markers 41 and 54. Highway 83 between mile markers 126 and 160. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 600 AM CDT/500 AM MDT/ for north central and west central Nebraska. LAT...LON 4212 10027 4167 10050 4170 10123 4216 10073 TIME...MOT...LOC 0824Z 272DEG 31KT 4210 10072 4175 10110 CDC
Special weather statement, Aug 26, 3:32 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service North Platte NE 332 AM CDT Mon Aug 26 2019 NEZ005-024-025-094-260915- Eastern Cherry NE-Hooker NE-Western Cherry NE-Thomas NE- 332 AM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 415 AM CDT/315 AM MDT/... At 331 AM CDT/231 AM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 22 miles south of Medicine Lake to 12 miles northwest of Mullen. Movement was southeast at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Mullen, Brownlee, Highway 97 crossing the North Loup River, Marsh Flat, Giant Hill, Highway 97 crossing Big Creek, Sevenmile Hill, Kelso and Highway 83 crossing Goose Creek. This includes the following highways... Highway 2 between mile markers 175 and 193. Highway 97 between mile markers 59 and 102. Highway 83 between mile markers 175 and 179. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 600 AM CDT/500 AM MDT/ for north central and west central Nebraska. LAT...LON 4241 10046 4190 10102 4210 10133 4253 10137 TIME...MOT...LOC 0831Z 300DEG 44KT 4242 10128 4214 10125 CDC
Special weather statement, Aug 26, 4:06 AM CDT, 30 minutes before
Special Weather Statement National Weather Service North Platte NE 406 AM CDT Mon Aug 26 2019 NEZ025-026-037-038-059-260930- Custer NE-Thomas NE-Blaine NE-Lincoln NE-Logan NE- 406 AM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...EASTERN LOGAN...NORTHWESTERN CUSTER...SOUTHERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 430 AM CDT... At 406 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Dunning to 7 miles north of Gandy. Movement was east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Arnold, Dunning, Logan, Linscott, Shanklin Bluff, Tarboz Lake, Pleasant Hill, Hoagland, Brown Lake and Finchville. This includes the following highways... Highway 2 between mile markers 230 and 254. Highway 92 between mile markers 243 and 260. Highway 83 between mile markers 114 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 600 AM CDT for central, north central and west central Nebraska. LAT...LON 4187 9981 4133 10009 4153 10058 4197 10015 TIME...MOT...LOC 0906Z 280DEG 45KT 4190 10010 4158 10042 CDC
Special weather statement, Aug 26, 4:32 AM CDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 432 AM CDT Mon Aug 26 2019 NEZ026-027-038-261000- Loup NE-Custer NE-Blaine NE- 432 AM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHWESTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 500 AM CDT... At 432 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles southeast of Brewster to near Arnold. Movement was east at 45 mph. Dime size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Anselmo, Victoria Springs State Recreation Area, Milburn and Pleasant Hill. This includes the following highways... Highway 2 between mile markers 252 and 265. Highway 92 between mile markers 254 and 270. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 600 AM CDT for central and north central Nebraska. LAT...LON 4182 9958 4139 9989 4145 10014 4184 9982 TIME...MOT...LOC 0932Z 275DEG 48KT 4182 9977 4146 10011 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Aug 25, 11:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Aug 26, 12:23 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, McPherson, Thomas | 67 min |
| Aug 26, 1:29 AM CDT | Special Weather Statement | LBF | Blaine, Custer, Logan, Thomas | 61 min |
| Aug 26, 2:17 AM CDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 26, 2:18 AM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Aug 26, 2:25 AM CDT | Special Weather Statement | LBF | Blaine, Custer, Loup | 50 min |
| Aug 26, 2:26 AM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Aug 26, 2:51 AM CDT | Special Weather Statement | LBF | Blaine, Thomas | 39 min |
| Aug 26, 2:53 AM CDT | Special Weather Statement | LBF | Cherry | 37 min |
| Aug 26, 3:11 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Thomas | 49 min |
| Aug 26, 3:25 AM CDT | Special Weather Statement | LBF | Thomas | 50 min |
| Aug 26, 3:32 AM CDT | Special Weather Statement | LBF | Hooker | 43 min |
| Aug 26, 3:59 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 61 min |
| Aug 26, 4:06 AM CDT | Special Weather Statement | LBF | Logan | 24 min |
| Aug 26, 4:32 AM CDT | Special Weather Statement | LBF | Custer | 28 min |
| Aug 26, 4:55 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
| Aug 26, 5:16 AM CDT | Special Weather Statement | LBF | Sherman | 29 min |
| Aug 26, 10:25 AM CDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 3 hr |
| Aug 26, 1:27 PM CDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 5 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.